MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1318-03-S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Specifications and procedures.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a thermocool sf navigational catheter.Initially there was a loss of signals in the endocavitary line during the procedure.The problem was resolved by replacing the catheter.The procedure was completed with no patient consequence.This issue was assessed as not reportable as the patient's heart rhythm was still visible to the operator.The risk to the patient was low.The biosense webster failure analysis lab received the product for analysis and discovered on may 19, 2016 that the peek housing was bent and squashed between rings #2 and #3 causing ring #2 to have a rough area where the polyurethane (pu) margin is no longer on the proximal side.The pu was peeling between ring #2 and #3.The st.Jude agilis gaine sheath was used.The physician did not feel any resistance while introducing or retracting the catheter from the sheath.This catheter was not pre-shaped.It was not known if this catheter condition was observed.It was confirmed that there was no patient consequence.Both the pu peeling and the rough surface are assessed as reportable malfunctions.The peeling pu exposes the internal parts to the patient and a risk for thrombus formation is present.Also the rough surface of the ring may expose the patient to the risk of damage to the endothelial layers of the vasculature.Therefore, the awareness date is reset to may 19, 2016.
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an atrial fibrillation (afib) procedure with a thermocool sf navigational catheter and there was a loss of signals in the endocavitary line during the procedure.The problem was resolved by replacing the catheter.The procedure was completed with no patient consequence.The returned device was visually inspected and electrodes were found damaged, peek housing was found bent and squashed as well as polyurethane (pu) peeling from electrode #2.The physical conditions found on the device were not reported on the original complaint.Clarifications were requested to the customer regarding if the condition of the catheter was noticed at any stage on the procedure or before sending the device for analysis; however this information is unknown.The catheter outer diameters were measured and were found within specifications.During the manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections are in place to prevent this type of damage/defect from leaving the facility.The catheter was tested for electrical performance and it was found within specifications.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint regarding a loss of signal cannot be confirmed.Based on the available analysis finding results; the physical damage of the catheter does not appear to be caused by any internal biosense webster inc.Processes.

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5730937
Report Number9673241-2016-00377
Device Sequence Number7937
Product Code LPB
UDI-Device Identifier10846835009279
UDI-Public(01)10846835009279(11)131018(17)160930(10)15987563L
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model NumberD-1318-03-S
Device Catalogue NumberD131803
Device Lot Number15987563L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date06/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1